Alert archive / Ohio / Wind Advisories in 2018
Wind Advisory 8, NWS Wilmington, OH
NWS Wilmington, OH issued this wind advisory at Dec 31, 2018, 3:52 AM EST for 32 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at Dec 31, 2018, 3:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2018, 3:52 AM EST (08:52 UTC)
- In effect from
- Dec 31, 2018, 3:00 PM EST
- Expired
- Jan 1, 2019, 2:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
All 52 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hamilton County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Shelby County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 20 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
718 WWUS71 KILN 310852 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 352 AM EST Mon Dec 31 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-311700- /O.NEW.KILN.WI.Y.0008.181231T2000Z-190101T0700Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 352 AM EST Mon Dec 31 2018 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EST TUESDAY... The National Weather Service in Wilmington has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 2 AM EST Tuesday. * WINDS...South winds this afternoon will become westerly tonight. Winds will be 15 to 30 mph with gusts upwards of 50 mph. * TIMING...late this afternoon and into tonight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
4 follow-up statements
246 WWUS71 KILN 311620 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1120 AM EST Mon Dec 31 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010030- /O.CON.KILN.WI.Y.0008.181231T2000Z-190101T0700Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 1120 AM EST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM EST TUESDAY... * WINDS...Southwest 15 to 30 mph with gusts up to 50 mph. * TIMING...late this afternoon and into tonight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
778 WWUS71 KILN 312102 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 402 PM EST Mon Dec 31 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010515- /O.CON.KILN.WI.Y.0008.000000T0000Z-190101T0700Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 402 PM EST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST TUESDAY... * WINDS...Southwest 15 to 30 mph with gusts up to 50 mph. * TIMING...late this afternoon and into tonight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
445 WWUS71 KILN 010234 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 934 PM EST Mon Dec 31 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010700- /O.CON.KILN.WI.Y.0008.000000T0000Z-190101T0700Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 934 PM EST Mon Dec 31 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST TUESDAY... * WINDS...Southwest winds 15 to 30 mph with gusts up to 50 mph are possible. * TIMING...late this evening into the overnight. * IMPACTS...Scattered tree and power line damage is possible along with some minor property damage in the highest gusts. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects. Drivers of high-profile vehicles or trailers should exercise caution. The wind and wind gusts will make difficult driving conditions. && $$
972 WWUS71 KILN 010701 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 201 AM EST Tue Jan 1 2019 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010815- /O.EXP.KILN.WI.Y.0008.000000T0000Z-190101T0700Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize- Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton- Clermont-Brown-Highland-Adams-Pike-Scioto- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada, Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, Springfield, London, West Jefferson, Plain City, Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek, Fairborn, Xenia, Washington Court House, Circleville, Lancaster, Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth, and Wheelersburg 201 AM EST Tue Jan 1 2019 ...WIND ADVISORY HAS EXPIRED... Winds will continue to subside overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Dec 31, 1:05 AM EST, 2 hours 47 minutes earlier.
Area forecast discussion, Dec 31, 1:05 AM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 105 AM EST Mon Dec 31 2018 .SYNOPSIS... A strong low pressure system will approach tonight, bringing rain and gusty winds across the Ohio Valley Monday into Monday night. Colder conditions move in for the middle of the week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... A band of cirrus running west to east has been affecting the region this evening. Clouds associated with a system currently in the southern plains will build northeast and will thicken overnight. Isentropic lift start to build after midnight, bringing rain to the region at the end of the period. Expect low temperatures to occurs around midnight, then slowly rise. By the time precipitation develops, temperatures will be warm enough for all rain to occur. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/... Rain will continue to overspread the CWA early-mid morning Monday and then will shift to the north in tandem with advancing isentropic lift. There may be a lull or short break in rainfall across southern or southeast portions of the CWA by early afternoon before strong forcing supports additional rainfall, perhaps even a line of heavier showers and gusty winds, moving from west to east across the CWA for the late afternoon and evening. Instability is forecast to be very limited at this time, which will inhibit severe potential. However, models are consistent in showing strong wind fields over the CWA and given this a few strong to locally damaging wind gusts can't be ruled out, particularly across the immediate Tri-State area where isolated thunder has also been included in the grids for a several hour period Monday late afternoon/early evening. Unseasonably high moisture content could also produce bouts of heavy rainfall, capable of producing some flooding. Outside of any heavier convection, winds will also increase across the CWA Monday afternoon and especially Monday evening as the primary cold front moves through. Wind gusts have the potential to reach close to 45 mph. Temperatures will be warm on Monday, ranging from the mid 50s north to lower 60s south. Cooler air will settle in Monday night. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Cold advection behind the frontal passage will trap low level moisture under an inversion Tuesday afternoon and evening. As a result, some very light precipitation may develop with sprinkles, drizzle or even a few flurries possible. Any precipitation will diminish before surface temperatures get below freezing later Tuesday night. Temperatures looked to be in better agreement even with the disparity in the larger scale pattern from the models later next week. Cold advection will continue through Wednesday as a large surface high settles over the region. This will be the cold point in the forecast with a gradual 2-3 degree rise in temps through the next weekend. Models diverge significantly after mid-week and guidance from WPC suggests a push away from GFS and trend to ECMWF for mid week. However, the southern tracking cutoff low seems overdone by the end of the week looking at the 12z ECMWF. Large uncertainty had superblend guidance as the core of the forecast for the end of the week. Thursday precip chances remain in the forecast even given the high level of uncertainty at this time. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... VFR conditions will start out the TAF period, however expect deteriorating conditions as the night progresses and into the daytime hours as a strong low pressure system approaches and moves through the region. Rain will overspread the TAF sites late in the overnight hours and through the morning daytime hours today. Shower activity will continue through the afternoon and into the evening hours. Winds will pick up during the afternoon and especially into the evening and first part of the overnight hours. Wind gusts around 35 to 45 knots will be likely after 00z. Cigs will gradually decrease overnight and for the daytime hours, before starting to slowly improve towards the end of the TAF period. Vsbys will be reduced with precipitation. OUTLOOK...MVFR conditions are expected through Monday night, along with gusty winds. MVFR cigs may continue into Tuesday and Tuesday night. MVFR conditions are possible again on Thursday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...BPP NEAR TERM...Sites SHORT TERM...BPP LONG TERM...Franks AVIATION...Novak
Hazardous weather outlook, Dec 30, 3:57 PM EST, 11 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 357 PM EST Sun Dec 30 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-312100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 357 PM EST Sun Dec 30 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rainfall Monday afternoon and evening will lead to the potential for elevated water levels on area creeks and streams and even some flooding. Gusty winds are expected late Monday afternoon and into Monday evening. Wind gusts of 35 to 45 mph will be possible, with any isolated thunderstorms capable of producing locally stronger wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 4:25 PM EST | Areal Flood Advisory | ILN | Mercer | 3 hr |
| Dec 31, 4:56 PM EST | Special Weather Statement | ILN | Butler, Montgomery, Preble | 34 min |
| Dec 31, 4:26 PM EST | Special Weather Statement | ILN | Switzerland | 34 min |
| Dec 31, 4:42 PM EST | Special Weather Statement | ILN | Owen | 33 min |
| Dec 31, 4:52 PM EST | Special Weather Statement | ILN | Boone, Gallatin | 38 min |
| Dec 31, 5:06 PM EST | Special Weather Statement | ILN | Grant, Kenton | 39 min |
Nearby
Wind Advisories in Ohio, 2018Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.